MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 6 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 6 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 75100479
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2025, the patient experienced an infection.This adverse event was solved by a revision surgery on (b)(6) 2025, in which one (1) polarstem stem lat.Ti/ha 6 non-cem, one (1) oxinium fem hd 12/14 36 mm m/+4, one (1) r3 3 hole ha ctd acet shell 56mm and one (1) r3 0 deg xlpe acet lnr 36mm x mm56 were explanted and a cemented spacer was inserted to treat the infection.Current health status of patient remains unknown.

Brand Name
POLARSTEM STEM LAT.TI/HA 6 NON-CEM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22873149
Report Number9613369-2025-00120
Device Sequence Number13358749
Product Code KWY
UDI-Device Identifier07611996118704
UDI-Public7611996118704
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75100479
Device Lot NumberD2327221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71332756 / LOT: 24HL00014; PN: 71343604 / LOT: 24LM00947
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown